MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Hyphema (1911)
Date of Event 03/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implant and explant date - if implanted or explanted; give date: lens was not implanted, therefore not explanted (b)(6).All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the surgeon implanted a tecnis pcb00 intraocular lens (iol) the lens was torn and missing the trailing haptic when released from the cartridge.The lens had to be cut-up and removed from the eye which caused bleeding.The patient was provided with another pcb00 lens.Through follow-up it was learned that the bleeding was in the anterior chamber and no interventions were necessary.No additional information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the material was not returned for evaluation.Therefore, a failure analysis of the complaint device could not be performed.Manufacturing record evaluation: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this production order number have been received.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: device available for evaluation, returned to manufacturer on 7/10/2020.Device evaluation: the sample was returned to the johnson and johnson surgical vision (b)(4) manufacturing facility.Only the lens was returned.Visual inspection using magnification was performed and one part of the lens was observed broken while one of the haptics was observed detached.The detached haptic piece was not returned.The condition in which the sample was returned is consistent with a product that was handled and prepared for a surgical process.The complaint issue reported as haptic detached was verified, however based on the analyzed material, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9955146
Report Number2648035-2020-00346
Device Sequence Number11488176
Product Code HQL
UDI-Device Identifier05050474558397
UDI-Public(01)05050474558397(17)210104
Combination Product (Y/N)Y
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/30/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/04/2021
Device Model NumberPCB00
Device Catalogue NumberPCB0000265
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/16/2020
Supplement Date Received by Manufacturer04/15/2020
07/10/2020
10/25/2020
Initial Report FDA Received Date04/13/2020
Supplement Report FDA Received Date05/08/2020
08/05/2020
10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005